Hail, Saline
- When
- June 4, 3:12 PM CST
- Where
- Saline County, 1 mi W of Gypsum
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.700, -97.433
24 hail, 6 flash flood, 5 thunderstorm wind, 3 tornado, 2 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 4, 1:35 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 235 PM CDT SAT JUN 4 2005 .DISCUSSION... ...MAIN FORECAST CONCERNS ARE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND ADDITIONAL FLOODING THIS AFTERNOON AND TONIGHT... TONIGHT: AM GETTING A JUMP ON THE FORECAST IN ANTICIPATION OF A BUSY LATE AFTERNOON AND EVENING. AT 1800Z A WELL DEFINED UPPER LEVEL LOW IS EVIDENT ON THE SATELLITE IMAGERY OVER WESTERN NEBRASKA. IN ASSOCIATION WITH THIS LOW, A SURFACE BOUNDARY EXTENDS FROM SOUTHERN MINNESOTA SOUTHWARD INTO SOUTHWEST OKLAHOMA. AHEAD OF THIS FRONT THE AIRMASS IS VERY MOIST AND UNSTABLE. EASTERN KANSAS IS FAIRLY WELL CAPPED AT THIS TIME, BUT THAT SHOULD ERODE BY LATE AFTERNOON WITH EXPLOSIVE THUNDERSTORM DEVELOPMENT. OUR CURRENT THINKING IS THAT THE INITIAL THUNDERSTORM DEVELOPMENT SHOULD BE SOMEWHERE IN THE VICINITY OF THE TURNPIKE. SPCS OUTLOOK HAS A HIGH RISK OF SEVERE WEATHER FOR MOST OF NORTHEAST KANSAS INTO NORTHWEST MISSOURI, WITH A MODERATE RISK THROUGH SOUTHEAST KANSAS. TORNADOES WITH THESE STORMS MAINLY THIS EVENING ARE DEFINITELY POSSIBLE. IN ADDITION TO THE THREAT FOR TORNADOES, HEAVY RAIN IS ONCE AGAIN A POSSIBILITY. AM LEAVING THE FLOOD WATCH OUT AS IS FOR TONIGHT. THE SURFACE BOUNDARY SHOULD BE IN THE VICINITY OF AN IOLA TO CANEY LINE BY MIDNIGHT, THEN TO THE EASTERN BORDER OF OUR FORECAST AREA BY AROUND DAYBREAK. SUNDAY-SUNDAY NIGHT: NOT MUCH CHANGE TO THE ONGOING FORECAST. KEPT A CHANCE OF THUNDERSTORMS IN THE FAR SOUTHEAST, BUT NOT REAL CONFIDENT ON THAT. THE BOUNDARY LOOKS TO HANG UP FROM SOUTHERN ILLINOIS INTO CENTRAL OKLAHOMA. BECAUSE OF THAT PUT SOME SMALL CHANGES OF THUNDERSTORMS IN ALONG THE OKLAHOMA/KANSAS BORDER FOR SUNDAY NIGHT. MONDAY-SATURDAY: PRETTY MUCH LEFT THE ON-GOING FORECAST ALONE. THUNDERSTORM CHANCES SHOULD INCREASE TOWARD MIDWEEK AS ANOTHER STRONG UPPER TROF DEVELOPS OUT WEST, WITH HINTS OF A FRONTAL BOUNDARY PUSHING INTO CENTRAL KANSAS WEDNESDAY INTO THURSDAY. SEASONABLY VERY WARM AFTERNOONS AND MILD NIGHTS PROGGED, WITH NIGHTTIME LOW-LEVEL JETS COMMON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 85 65 91 / 40 10 10 10 HUTCHINSON 61 85 64 91 / 30 10 10 10 NEWTON 61 85 65 90 / 50 10 10 10 ELDORADO 63 85 65 90 / 60 10 10 10 WINFIELD-KWLD 63 85 66 91 / 60 20 20 20 RUSSELL 58 84 63 92 / 20 10 10 10 GREAT BEND 58 84 63 92 / 10 10 10 10 SALINA 60 84 63 90 / 40 10 10 10 MCPHERSON 60 85 64 90 / 40 10 10 10 COFFEYVILLE 69 86 66 89 / 80 40 20 20 CHANUTE 68 85 66 88 / 80 30 20 20 IOLA 68 85 66 88 / 80 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT FROM 1 PM SATURDAY UNTIL 6 AM CDT SUNDAY FOR THE FOLLOWING ZONES...ALLEN...BUTLER...CHASE...CHAUTAUQUA... COWLEY...ELK...GREENWOOD...HARVEY...LABETTE...MARION... MONTGOMERY...NEOSHO...WILSON...AND WOODSON. && ELDER/
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT SAT JUN 4 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 340 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS CENTRAL AND SOUTHEASTERN KANSAS, AS A VERY STRONG UPPER LEVEL DISTURBANCE MOVES OUT OVER KANSAS FROM COLORADO. A FEW TORNADOES WILL BE POSSIBLE, MAINLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS. A STRONG TORNADO OR TWO IS POSSIBLE IN THOSE AREAS. OTHERWISE, VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AREAWIDE. WEAK LOW PRESSURE IS FORECAST TO DEVELOP SOMEWHERE IN CENTRAL OR SOUTH CENTRAL KANSAS THIS AFTERNOON, WITH A DRYLINE EXTENDING SOUTHWARD FROM THE LOW THROUGH WESTERN OKLAHOMA. AS THE VERY STRONG DISTURBANCE ALOFT MOVES OUT OVER KANSAS, SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR EAST OF THE DRYLINE DURING THE MID TO LATE AFTERNOON HOURS. THE SEVERE WEATHER THREAT WILL CONTINUE FOR MUCH OF THE EVENING, ALTHOUGH THE MAIN THREAT AREA WILL GRADUALLY SHIFT EAST OF THE INTERSTATE 135 CORRIDOR. IN ADDITION TO THE SEVERE WEATHER THREAT, ADDITIONAL FLOODING IS POSSIBLE MAINLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS. PLEASE REFER TO THE LATEST FLOOD WATCH IN EFFECT UNTIL EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN EXTREME SOUTHEASTERN KANSAS SUNDAY AFTERNOON. IF STORMS ARE ABLE TO DEVELOP, THEY MAY BECOME SEVERE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THE EVENING HOURS ACROSS ALL OF CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM JMC/TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 223 PM CDT SAT JUN 4 2005 KSZ032>033-047>053-050400- BARTON KS-CHASE KS-ELLSWORTH KS-LINCOLN KS- MCPHERSON KS-MARION KS-RICE KS-RUSSELL KS-SALINE KS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 391 UNTIL 1100 PM CDT SATURDAY EVENING FOR THE FOLLOWING AREAS IN CENTRAL KANSAS THIS WATCH INCLUDES 9 COUNTIES BARTON CHASE ELLSWORTH LINCOLN MARION MCPHERSON RICE RUSSELL SALINE INCLUDING THE CITIES OF GREAT BEND...MCPHERSON...RUSSELL AND SALINA. SEDLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT SAT JUN 4 2005 KSZ067>070-082>083-091>094-098-050400- BUTLER KS-CHAUTAUQUA KS-COWLEY KS-ELK KS-GREENWOOD KS- HARPER KS-HARVEY KS-KINGMAN KS-RENO KS-SEDGWICK KS- SUMNER KS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 393 UNTIL 1100 PM CDT SATURDAY EVENING FOR THE FOLLOWING AREAS IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 8 COUNTIES BUTLER COWLEY HARPER HARVEY KINGMAN RENO SEDGWICK SUMNER IN SOUTHEAST KANSAS THIS WATCH INCLUDES 3 COUNTIES CHAUTAUQUA ELK GREENWOOD INCLUDING THE CITIES OF ARKANSAS CITY...DOWNTOWN WICHITA...EL DORADO AND HUTCHINSON. SEDLOCK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FUNNEL CLOUD 4 E LINDSBORG 38.57N 97.60W
06/04/2005 MCPHERSON KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED FUNNEL CLOUD
&&
CDBThe Topeka radar (KTWX), 109 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
24 hail, 6 flash flood, 5 thunderstorm wind, 3 tornado, 2 flood. Local standard time, as filed.
Brief event.
Remained in the country with no damage resulting.
Occurred at intersection of Highway 400 & Gray Road.
KSNW Channel 3.
Both roads leading to Cedar Point barricaded.
Flooding occurred at the following locations: From 1850-1910: on 200th Street 2 miles west of Latham near Butler County Lake; at 1906: on 197th Street 1/2 mile east of Hopkins Switch Road in Latham; at 1907: on 200th Street to 2-3 inch depth 1/2 mile east of Latham; at 1916:from 220th Street to 230th Street on Cole Creek Road.
Brief touchdown in open country.
Water flowed over Gallup Road Bridge.
Occurred at intersection of 60th Street and Haverhill Road.
Rock Creek overflowed.
The following is a breakdown of the crops affected and their respective acreages: Wheat: 10,000; Milo: 3,000; Soybeans: 1,000; Corn: 1,000; Canola: 200. Total acreage: 15,200. No dollar estimate available. (Narrative courtesy USDA Flash Situation Report.)
Two county roads barricaded.
Unspecified number of streets flooded.
Several county roads underwater around Latham.
Several county roads flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455517, 5455518, 5455519, 5455520, 5455521, 5455522, 5455523, 5455524, 5455653, 5455525, 5455526, 5455527, 5455528, 5455529, 5455530, 5455531, 5455532, 5455533, 5455534, 5455535, 5455536, 5455635, 5455654, 5455636, 5455637, 5455638, 5455639, 5455640, 5455641, 5455642, 5455643, 5455644, 5455645, 5455646, 5455647, 5455648, 5455649, 5455650, 5455651, 5455652.